• Welcome to Phoenix Rising!

    Created in 2008, Phoenix Rising is the largest and oldest forum dedicated to furthering the understanding of, and finding treatments for, complex chronic illnesses such as chronic fatigue syndrome (ME/CFS), fibromyalgia, long COVID, postural orthostatic tachycardia syndrome (POTS), mast cell activation syndrome (MCAS), and allied diseases.

    To become a member, simply click the Register button at the top right.

Worsening ME/SFN with anti CGRP injectables/orals for migraine

JadeD

Senior Member
Messages
168
Location
UK
I would like to ask if anyone has experienced a worsening of their severe ME fatigue/exhaustion including muscle strength and pain after taking the anti CGRP injectables or oral meds for chronic migraine?

I’ve got the typical co-morbidities of severe ME, PoTS, SFN, MCAS, fibromyalgia, chronic migraines including vestibular migraines and widespread fibromyalgia pain.

I started on Ajovy on 27th April which has triggered a severe worsening of my fatigue and total body exhaustion where my body feels like cement and my limbs are weak and hard to move and coordinate and severely burn. My head feels extremely spaced out and dissociated from my body.

Although I have these symptoms usually this is a significant worsening and feels slightly different. I’m finding hard to grip a pencil and write yet could do this quite easily a few weeks ago pre-Ajovy.

The injection also triggered off my MCAS with intense chest flushing and these horrible doom like episodes a few minutes after eating.

I’ve read that David Systrom has anecdotally said some of his patients have had their PoTS/SFN improve after treatment with the CGRP meds for their chronic migraines and that CGRP may be contributing to the inappropriate vasodilation, shunting and neuropathic pain.

Yet I’ve read another hypothesis paper by Klaus Worth et al saying we may have a CGRP deficiency in ME/SFN which may contribute to the muscle weakness and ATP generation. So blocking it would presumably make this worse…

I’m only day 19 after taking it and my migraines are still chronic with daily head and facial/ear/neck pain. But to have a worsening of ME symptoms too is not what I was expecting.

Anyone been in a similar situation with these medications?
 

Jyoti

Senior Member
Messages
3,409
Yet I’ve read another hypothesis paper by Klaus Worth et al saying we may have a CGRP deficiency in ME/SFN which may contribute to the muscle weakness and ATP generation. So blocking it would presumably make this worse…
Both Systrom's and Worth's experiences are interesting to know. I have had what I consider to be IIH headaches and cranial leaking for a while now, controlled well by Diamox. But my neurologist became convinced (without doing any imaging or testing) that the headaches are migraines. (Need i add that he has a specialty in migraines?) He gave me a CRGP antagonist to try. I have been terrified to take it and now, perhaps, I get a sense of why!
 
Back